Alert archive / New York / Gale Warnings in 2017

Gale Warning 6, NWS New York, NY

January 25, 2017

NWS New York, NY issued this gale warning at Jan 25, 2017, 3:42 PM EST. It took effect at Jan 26, 2017, 3:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 3:42 PM EST (20:42 UTC)
In effect from
Jan 26, 2017, 3:00 PM EST
Expired
Jan 27, 2017, 3:40 AM EST
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted.

652 
WHUS71 KOKX 252042
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
342 PM EST WED JAN 25 2017

...GALES LATE THURSDAY INTO THURSDAY NIGHT...

ANZ353-355-260445-
/O.CAN.KOKX.SC.Y.0012.000000T0000Z-170125T2300Z/
/O.NEW.KOKX.GL.W.0006.170126T2000Z-170127T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
342 PM EST WED JAN 25 2017

...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST FRIDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT.
SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-260445-
/O.CON.KOKX.SC.Y.0012.000000T0000Z-170125T2300Z/
/O.NEW.KOKX.GL.W.0006.170126T2000Z-170127T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
342 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST FRIDAY.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-260445-
/O.NEW.KOKX.GL.W.0006.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
342 PM EST WED JAN 25 2017

...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST FRIDAY.

WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-260445-
/O.NEW.KOKX.SC.Y.0013.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
342 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST
FRIDAY.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
546 
WHUS71 KOKX 252305
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
605 PM EST WED JAN 25 2017

...GALES LATE THURSDAY INTO THURSDAY NIGHT...

ANZ350-260715-
/O.EXP.KOKX.SC.Y.0012.000000T0000Z-170125T2300Z/
/O.CON.KOKX.GL.W.0006.170126T2000Z-170127T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
605 PM EST WED JAN 25 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST
FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-353-355-260715-
/O.CON.KOKX.GL.W.0006.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
605 PM EST WED JAN 25 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THURSDAY TO 6 AM EST
FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT.
  SEAS 5 TO 8 FEET ON THE OCEAN. SEAS 3 TO 5 FT ON THE SOUND AND
  BAYS.

$$

ANZ335-338-345-260715-
/O.CON.KOKX.SC.Y.0013.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
605 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
6 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
123 
WHUS71 KOKX 260650
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
150 AM EST THU JAN 26 2017

...GALES LATE TODAY INTO TONIGHT...

ANZ330-340-350-353-355-261500-
/O.CON.KOKX.GL.W.0006.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
150 AM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

$$

ANZ335-338-345-261500-
/O.CON.KOKX.SC.Y.0013.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
150 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM EST FRIDAY...

* WINDS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
595 
WHUS71 KOKX 260922
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
422 AM EST THU JAN 26 2017

...GALES LATE TODAY INTO TONIGHT...

ANZ330-340-350-353-355-261730-
/O.CON.KOKX.GL.W.0006.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
422 AM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 4 TO 9 FEET ON THE OCEAN AND 3 TO 5 FEET ON THE EASTERN 
LONG ISLAND SOUND.

$$

ANZ335-338-345-261730-
/O.CON.KOKX.SC.Y.0013.170126T2000Z-170127T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
422 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM EST FRIDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
141 
WHUS71 KOKX 262030
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EST THU JAN 26 2017

...WINDY THROUGH FRIDAY TONIGHT...

ANZ330-340-350-353-355-271000-
/O.CON.KOKX.GL.W.0006.000000T0000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

$$

ANZ335-338-345-271000-
/O.EXT.KOKX.SC.Y.0013.000000T0000Z-170128T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
330 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
287 
WHUS71 KOKX 262045
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EST THU JAN 26 2017

...WINDY THROUGH FRIDAY TONIGHT...

ANZ338-345-271000-
/O.UPG.KOKX.SC.Y.0013.000000T0000Z-170128T1100Z/
/O.EXB.KOKX.GL.W.0006.000000T0000Z-170127T0600Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
345 PM EST THU JAN 26 2017

...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-350-353-355-271000-
/O.CON.KOKX.GL.W.0006.000000T0000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

$$

ANZ335-271000-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-170128T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
345 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
896 
WHUS71 KOKX 270221
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EST THU JAN 26 2017

...WINDY THROUGH FRIDAY TONIGHT...

ANZ338-345-271030-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-170127T0600Z/
/O.EXA.KOKX.SC.Y.0013.000000T0000Z-170128T1100Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
921 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-350-353-355-271030-
/O.CON.KOKX.GL.W.0006.000000T0000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
921 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

$$

ANZ335-271030-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-170128T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
921 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
780 
WHUS71 KOKX 270225 CCA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
925 PM EST THU JAN 26 2017

...WINDY THROUGH FRIDAY NIGHT...

ANZ338-345-271430-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-170127T0600Z/
/O.EXA.KOKX.SC.Y.0013.000000T0000Z-170128T1100Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
925 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-350-353-355-271100-
/O.CON.KOKX.GL.W.0006.000000T0000Z-170127T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
925 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

$$

ANZ335-271430-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-170128T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
925 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
712 
WHUS71 KOKX 270840
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
340 AM EST FRI JAN 27 2017

...ROUGH CONDITIONS THROUGH SATURDAY NIGHT...

ANZ350-353-355-272200-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-170127T1100Z/
/O.EXB.KOKX.SC.Y.0013.000000T0000Z-170129T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  OCCASIONAL GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-272200-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-170127T1100Z/
/O.EXB.KOKX.SC.Y.0013.000000T0000Z-170128T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
340 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-272200-
/O.EXT.KOKX.SC.Y.0013.000000T0000Z-170128T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
340 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SATURDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 25, 2:47 PM EST, 55 minutes earlier.

Area forecast discussion, Jan 25, 2:47 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service New York NY
247 PM EST Wed Jan 25 2017

.SYNOPSIS...
Low pressure continues moving into the Canadian Maritimes as
high pressure briefly builds into the region during the day on
Wednesday. A cold front approaches Wednesday night and moves
across on Thursday as low pressure deepens across SE Canada. Low
pressure over Eastern Canada will be slow to lift north through
early next week, sending a series of reinforcing cold fronts
through the area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast generally on track this afternoon. Updated sky grids to
better reflect bands of stratocu below subsidence inversion across
portions of the area. Average sky conditions should still be
partly to mostly sunny.

Weak high pressure and an associated upper level ridge will
be in control for the remainder of the day. Temperatures will
rise well into the 40s across much of the region, about 10
degrees above normal for this time of year.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Clouds begin to build back into the region this evening as a
shortwave approaches the region from the west. Showers develop
out ahead of the associated cold front overnight tonight and
linger until the front clears the area late Thursday afternoon.
Precipitation amounts will generally be light, and temperatures
will be warm enough across the entire region for the precipitation
to fall as plain rain.

Temperatures ahead of the front will continue to run well above
normal, in the upper 40s to lower 50s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Overall, there is good consensus in the global models through
early next week with a full latitude trough digging across
eastern North America this weekend, and a high amplitude ridge
along the west coast. This looks to be a brief change in what has
been a winter dominated by Pacific jet energy. Looking into early
next week though, this pattern returns as the upper trough lifts
out of the east and the ridge out west breaks down. Shorter term
climate signals show no hint of blocking conducive to a cold,
stormy pattern.

Temperatures this weekend will return to seasonable levels if not
below as an upper low lifts slowly northward across eastern
Canada into early next week. Short wave energy digging into the
backside of the upper trough across central Canada and into the
northeast will send a series of reinforcing cold fronts through
the area this weekend with the coldest day coming on Monday. The
airmass then begins to moderate with building heights aloft on
Tuesday ahead of low pressure moving into the Great Lakes.

This is largely a dry forecast with perhaps some scattered snow
showers or flurries, mainly north and west of NYC, with the
passing of each shortwave trough. Deep-layered cyclonic flow will
allow for instability clouds to develop inland and perhaps work
down to the coast during the daytime hours.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
High pressure builds into the region today.

VFR. Winds NW-W diminishing and becoming less gusty late this
afternoon.

NY Metro Enhanced Aviation Weather Support...

Detailed information...including hourly TAF wind component fcsts can
be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Winds could go north of 310 magnetic at times
until 21z, but should prevail south it for the rest of the day.

KLGA TAF Comments: Winds could go north of 310 magnetic at times
until 21z, but should prevail south it for the rest of the day.

KEWR TAF Comments: Winds could go north of 310 magnetic at times
until 21z, but should prevail south it for the rest of the day.

KTEB TAF Comments: No unscheduled amendments expected.

KHPN TAF Comments: No unscheduled amendments expected.

KISP TAF Comments: No unscheduled amendments expected.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday PM...Chance of MVFR or lower in light rain mainly
east of the city terminals. W gusts around 30 KT.
.Friday...VFR. W gusts 25-30 KT.
.Saturday...VFR. W gusts 20-25 KT.
.Sunday...VFR. Chc W gusts around 20 KT.
.Monday...VFR. NW gusts 20-25 KT.

&&

.MARINE...
Small Craft Advisory continues on the ocean waters. Have
cancelled the Small Craft Advisory on the eastern Sound and
eastern Bays. An occasional gust to 25 kt is possible this
afternoon, but winds will continue to diminish.

While gusts gradually decrease this afternoon, seas will remain
elevated, with SCA conditions continuing into this evening.

After a brief period of sub-SCA conditions late tonight into
Thursday morning, SCA conditions are likely once again on all
waters Thursday afternoon as the pressure gradient tightens behind
a passing cold front.

Gales will be possible on the ocean waters Thursday night with SCA
conditions across the remaining waters due to strong cold
advection on the heels of a cold frontal passage. While this
is likely to be a short period of gales, SCA conditions,
especially on the ocean, will likely continue into the weekend
with a tight pressure gradient due to strong low pressure over
eastern Canada.

&&

.HYDROLOGY...
No significant precipitation is forecast through early next week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ350-
     353-355.

&&

SYNOPSIS...FEB/DW
NEAR TERM...FEB/DS/PW
SHORT TERM...FEB
LONG TERM...DW
AVIATION...JC
MARINE...FEB/DS/DW
HYDROLOGY...FEB/DW
Hazardous weather outlook, Jan 25, 4:12 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 AM EST WED JAN 25 2017

ANZ330-335-338-340-345-350-353-355-261000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALES ARE POSSIBLE THURSDAY NIGHT...ESPECIALLY OVER THE OCEAN
WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-261000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:42 PM ESTSmall Craft AdvisoryOKX4 days

Nearby

Gale Warnings in New York, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.